Format

Send to:

Choose Destination
See comment in PubMed Commons below
Med Klin Intensivmed Notfmed. 2013 Mar;108(2):144-8. doi: 10.1007/s00063-012-0184-0. Epub 2012 Nov 9.

Spontaneous intramural small-bowel hematoma secondary to anticoagulant therapy: a case series.

Author information

  • 1Department of Gastroenterology, Pforzheim Hospital. abdelsamie@ngi.de

Abstract

Spontaneous small-bowel hematomas most commonly involve the jejunum, followed by the ileum and duodenum, and occur in patients who receive excessive anticoagulation with phenprocoumon/warfarin or who have additional risk factors for bleeding. We report three cases of intramural small-bowel hematoma, all complications of treatment with phenprocoumon, which nowadays is used extensively for therapeutic and prophylactic purposes. Diagnosis can be readily attained by sonography and confirmed using computed tomography. Early diagnosis is crucial because most patients can be treated successfully without surgery. Based on this experience and data from the literature, conservative treatment is recommended for intramural intestinal hematomas, when other complications needing laparotomy have been excluded.

PMID:
23135686
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Write to the Help Desk